Alert archive / Oregon / High Wind Warnings in 2024
High Wind Warning 7, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 12, 2024, 11:17 AM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 13, 2024, 7:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2024, 11:17 AM PST (19:17 UTC)
- In effect from
- Dec 13, 2024, 7:00 AM PST
- Expired
- Dec 14, 2024, 7:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS76 KMFR 121917 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1117 AM PST Thu Dec 12 2024 CAZ081-131215- /O.UPG.KMFR.HW.A.0009.241213T1500Z-241214T1500Z/ /O.NEW.KMFR.HW.W.0007.241213T1500Z-241214T1500Z/ Central Siskiyou County- Including the cities of Weed 1117 AM PST Thu Dec 12 2024 ...HIGH WIND WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of the Shasta Valley, including Interstate 5 from Weed to Grenada. This includes the cities of Yreka, Granada, and Weed. * WHEN...From 7 AM Friday to 7 AM PST Saturday. * IMPACTS...Damaging winds could blow down trees and power lines, and may damage unsecured property. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-131215- /O.UPG.KMFR.HW.A.0009.241213T1500Z-241214T0600Z/ /O.NEW.KMFR.HW.W.0007.241213T1500Z-241214T0300Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Pistol River, Bandon, Nesika Beach, Brookings, Ophir, and Gold Beach 1117 AM PST Thu Dec 12 2024 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...South winds 40 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Oregon coast from Brookings to Cape Arago, including Gold Beach, Pistol River, Humbug Mountain, Cape Blanco, Bandon, area headlands and capes, and exposed portions of Highway 101. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Damaging winds could blow down trees and power lines, and may damage unsecured property. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ026-131215- /O.NEW.KMFR.WI.Y.0033.241213T1500Z-241214T0600Z/ Jackson County- Including the cities of Ashland and Medford 1117 AM PST Thu Dec 12 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Interstate 5 south of Central Point. The cities of Medford, White City, Talent, Phoenix and Ashland. * WHEN...From 7 AM to 10 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds are expected to be strongest south of Medford to Ashland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-131215- /O.NEW.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Paisley and Valley Falls 1117 AM PST Thu Dec 12 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of Lake County, eastern Klamath County, and Modoc County. This includes portions of highway 140 east of Lakeview, highway's 395, 31, and 299 east of Alturas. The cities of Lakeview, and Valley Falls, * WHEN...From 4 PM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest over the ridges, where gusts could briefly approach high wind warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
6 follow-up statements
812 WWUS76 KMFR 131122 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 322 AM PST Fri Dec 13 2024 CAZ081-132230- /O.CON.KMFR.HW.W.0007.241213T1500Z-241214T1500Z/ Central Siskiyou County- Including the cities of Weed 322 AM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of the Shasta Valley, including Interstate 5 from Weed to Grenada. This includes the cities of Yreka, Grenada, and Weed. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-132230- /O.CON.KMFR.HW.W.0007.241213T1500Z-241214T0300Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Gold Beach, Brookings, Port Orford, Pistol River, Nesika Beach, Ophir, and Bandon 322 AM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...South winds 40 to 50 mph with gusts up to 70 mph possible. * WHERE...Southern Oregon coast from Brookings to Cape Arago, including Gold Beach, Pistol River, Humbug Mountain, Cape Blanco, Bandon, area headlands and capes, and exposed portions of Highway 101. * WHEN...From 7 AM this morning to 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ026-132230- /O.CON.KMFR.WI.Y.0033.241213T1500Z-241214T0600Z/ Jackson County- Including the cities of Ashland and Medford 322 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of the Rogue Valley in Jackson County. This includes portions of Interstate 5 south of Central Point, as well as the cities of Medford, White City, Talent, Phoenix and Ashland. * WHEN...From 7 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-132230- /O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Paisley and Valley Falls 322 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 50 mph expected. Gusts up to 65 mph are expected across the Warner Mountains and Winter Ridge. * WHERE...Portions of Lake County, eastern Klamath County, and Modoc County. This includes portions of highway 140 east of Lakeview, highways 395, 31, and 299 east of Alturas and the cities of Lakeview and Valley Falls. * WHEN...From 4 PM this afternoon to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BR-y
392 WWUS76 KMFR 131818 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1018 AM PST Fri Dec 13 2024 CAZ081-140230- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/ Central Siskiyou County- Including the cities of Weed 1018 AM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Central Siskiyou County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-140230- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Brookings, Gold Beach, Pistol River, Port Orford, Nesika Beach, and Ophir 1018 AM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 40 to 50 mph with gusts up to 70 mph. * WHERE...Curry County Coast and South Central Oregon Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ026-140230- /O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/ Jackson County- Including the cities of Medford and Ashland 1018 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Jackson County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-140230- /O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Valley Falls and Paisley 1018 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Lake County and eastern Klamath County, and Modoc County. * WHEN...From 4 PM this afternoon to 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTS
280 WWUS76 KMFR 132204 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 204 PM PST Fri Dec 13 2024 CAZ081-141500- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/ Central Siskiyou County- Including the cities of Weed 204 PM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Central Siskiyou County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ021-022-140300- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Brookings, Gold Beach, Pistol River, Port Orford, Nesika Beach, and Ophir 204 PM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 40 to 50 mph with gusts up to 70 mph. * WHERE...Curry County Coast and South Central Oregon Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ026-140600- /O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/ Jackson County- Including the cities of Medford and Ashland 204 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Jackson County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-141500- /O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Valley Falls and Paisley 204 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Lake County and eastern Klamath County, and Modoc County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTS
619 WWUS76 KMFR 140329 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 729 PM PST Fri Dec 13 2024 ORZ021-022-140430- /O.EXP.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Gold Beach, Nesika Beach, Ophir, and Pistol River 729 PM PST Fri Dec 13 2024 ...HIGH WIND WARNING HAS EXPIRED... Winds in coastal areas have fallen below Warning levels. This product does not need to be extended. $$ CAZ081-141130- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/ Central Siskiyou County- 729 PM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Central Siskiyou County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ085-ORZ030-031-141130- /O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Valley Falls 729 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Lake County and eastern Klamath County, and Modoc County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-140600- /O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/ Jackson County- Including the cities of Medford and Ashland 729 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Jackson County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at https://www.weather.gov/Medford
647 WWUS76 KMFR 140553 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 953 PM PST Fri Dec 13 2024 ORZ026-140700- /O.EXP.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/ Jackson County- Including the cities of Shady Cove, Applegate, Ashland, Medford, Gold Hill, Butte Falls, Jacksonville, and Rogue River 953 PM PST Fri Dec 13 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... $$ CAZ081-141500- /O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/ Central Siskiyou County- Including the cities of Weed, Yreka, Hilt, and Klamath River 953 PM PST Fri Dec 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Portions of the Shasta Valley, including Interstate 5 from Weed to Grenada. This includes the cities of Yreka, Grenada, and Weed. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds could blow down trees and power lines, and may damage unsecured property. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ085-ORZ030-031-141500- /O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Sprague River, Likely, Davis Creek, Crescent, Day, Valley Falls, Paisley, Gilchrist, Fort Rock, Bly, New Pine Creek, Adin, Adel, Chemult, Alturas, Lakeview, Canby, Beatty, and Lookout 953 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of Lake County, eastern Klamath County, and Modoc County. This includes portions of highway 140 east of Lakeview, highways 395, 31, and 299 east of Alturas and the cities of Lakeview and Valley Falls. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest over the ridges, where gusts could briefly approach high wind warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
719 WWUS76 KMFR 141452 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 652 AM PST Sat Dec 14 2024 CAZ081-141600- /O.EXP.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/ Central Siskiyou County- Including the cities of Hilt, Yreka, Klamath River, and Weed 652 AM PST Sat Dec 14 2024 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... Winds will continue to diminish through the morning, and no longer pose an immediate threat. $$ CAZ085-ORZ030-031-141600- /O.EXP.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/ Modoc County-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Canby, Adel, Alturas, Beatty, Sprague River, Lakeview, New Pine Creek, Day, Davis Creek, Paisley, Fort Rock, Lookout, Crescent, Valley Falls, Likely, Adin, Chemult, Gilchrist, and Bly 652 AM PST Sat Dec 14 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds will continue to diminish through the morning, and no longer pose an immediate threat. $$ BPN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 12, 9:38 AM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 12, 9:38 AM PST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Medford OR
938 AM PST Thu Dec 12 2024
.DISCUSSION...Updated Aviation Section...
&&
.AVIATION...12/18Z TAFS...The lower IFR/LIFR conditions have been
improving this morning to mostly VFR with lingering higher terrain
obscurations and local MVFR conditions, mainly along the Curry coast
and into Northern California. Another front approaches the coast
late tonight. Areas of MVFR ceilings and local IFR/LIFR will develop
across inland areas tonight as precipitation moves inland. -
CC/Hermansen
&&
.PREV DISCUSSION... /Issued 915 AM PST Thu Dec 12 2024/
DISCUSSION...Satellite image shows the upper trough moving
towards the northwest California coast. Steady precipitation is
lifting northeast of the area and we'll catch a brief break in the
action for the rest of the morning west of the Cascades. However
convective showers are already on the horizon and are moving
towards northwest California. Showers late this morning and
afternoon should be mainly concentrated in northern California and
Cascades. Weak upper ridging builds in tonight with a relative
break in the action, then a stronger storms will bring wind, rain
and snow impacts to portions of the area Friday into Saturday.
This will be looked in in more detail. -Petrucelli
MARINE...Updated 900 AM PST Thursday, December 12, 2024...A low
pressure will gradually move inland into northern California today.
There will be steep swell-dominated seas today.
Another strong front is expected to approach late tonight with
strong gales developing Friday morning and continuing through at
least Friday evening. A gale watch has been issued for this event
and will be updated today. This front will pack a punch with a high
probability (>70%) of ensemble member of wind gusts exceeding 50 kt.
Latest model guidance has continue to push this front onshore more
quickly than previous runs, but it will still pack a punch with a
high probability (>70%) of wind gusts exceeding 50 kt. This will
build very steep seas with wind wave heights in the 15-20 ft range
and total seas perhaps greater than 20 ft. Models continue to show
that winds will subside Friday night, but a long period west side
will follow with seas remaining in the 15-19 foot. These seas
persist on Saturday morning, gradually lowering (but remaining
steep) late Saturday into Saturday night.
-CC/Hermansen
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Friday morning through Saturday morning for
ORZ021-022.
CA...Winter Storm Watch from Friday afternoon through Saturday
afternoon for CAZ080-082-083.
High Wind Watch from Friday morning through Saturday morning for
CAZ081.
Winter Weather Advisory until 10 AM PST this morning for CAZ082.
PACIFIC COASTAL WATERS...Small Craft Advisory until 4 AM PST Friday
for PZZ350-356-370-376.
Gale Watch from late tonight through Friday evening for PZZ350-
356-370-376.
&&In the hours before
Local storm report, Dec 12, 9:09 AM PST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
909 AM PST Thu Dec 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 2 SSE Pistol River 42.26N 124.39W
12/12/2024 M1.61 Inch Curry OR Trained Spotter
24 hour total ending 8 am PST.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:06 AM PST | Winter Weather Advisory | MFR | Siskiyou | 9 hr |
| Dec 12, 11:17 AM PST | Wind Advisory | MFR | Modoc | 44 hr |
| Dec 12, 12:50 PM PST | Winter Storm Warning | MFR | Siskiyou | 44 hr |
| Dec 12, 12:50 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 54 hr |
| Dec 12, 2:02 PM PST | Gale Warning | MFR | 37 hr |
Nearby
High Wind Warnings in Oregon, 2024High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.